MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD/HEMAGARD HEMACAROTID KNITTED UT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS INTERGARD/HEMAGARD HEMACAROTID KNITTED UT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number HEK14/75CPUT (1)
Medical Device Problem Codes Nonstandard Device (1420); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The following incident was reported to intervascular that porosity of the device observed after the placement of a carotid patch during the intervention (left internal carotid) and this, at a distance from the prolene needles holes.Bleeding was observed across the "unsealed" patch.Consequences: diffuse bleeding despite hemostasis; protamine and manual compression by the operator ; extension of interventional and anesthetic times; application of an additional patch.Action(s) taken: injection of protamine to neutralize the heparin ; manual compression for several minutes to achieve hemostasis addition of surgicel.The patch has been implanted and another one has been added.The product will not be returned for inspection.
 
Additional Manufacturer Narrative
More information is being requested to the initial reporter in order to investigate and identify the root cause.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: on block h6, based on the investigation conclusion, the initial problem code "3190" was updated to "4001" and "1420", additional manufacturer narrative: three attempts were sent to the initial reporter to obtain more information in order to investigate and identify the root cause.No response was received from the initial reporter.(4112/213) the case has been reviewed by our corporate medical department whose assessment is below: "the event which precipitated this complaint is described as an open surgical carotid procedure where an intergard carotid patch was implanted on the left internal carotid artery.The complainant reported diffuse bleeding through the patch itself (ie not along the suture line) which required manual compression for several minutes, protamine administration, use of surgicel and the application of an additional patch (on top of the original patch).These reported measures to achieve hemostasis prolonged the surgical procedure and anesthesia time for the patient.There were no other patient complaints or adverse outcomes mentioned.As the original patch was left in place, there is no product to be returned and analyzed.A review of the device history record did not reveal a nonconformance issue.A limited amount of graft blushing would not be unusual during a carotid endarterectomy procedure, however after reversal of heparin and manual compression, it would be expected that the blushing would dissipate.The cause could be multifactorial and may be related to coagulation parameters, however because of the limited information provided, it is impossible to comment further on possible causes for the bleeding." (4110/213) occurrence of bleeding events is reviewed monthly during quality meeting, as per our internal procedure.During last meeting ((b)(6) 2022), the bleeding rate on intergard / hemagard products was within the maximum anticipated by the product risk assessment.(4315 - 50) no conclusion can be drawn on the exact origin of the adverse event since the product remained implanted and that the defect could not be reproduced/confirmed through the analysis of a retention sample.The conducted investigation concludes that the product was not defective at the time of manufacturing.However, based on medical assessment, the cause of the bleeding could be multifactorial and may be related to patient's coagulation parameters.
 
Event or Problem Description
Complaint # (b)(4).

Brand Name
INTERGARD/HEMAGARD HEMACAROTID KNITTED UT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
laurence richard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key13822223
Report Number1640201-2022-00009
Device Sequence Number4348386
Product Code DSY
UDI-Device Identifier00384401001508
UDI-Public(01)00384401001508
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K983819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberHEK14/75CPUT (1)
Device Catalogue NumberHEK14/75CPUT (1)
Device Lot Number21M02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown